South Carolina, 2014Flash Flooding in South Carolina, June 7, 2014
June 7, 2014 · NWS CHS · 2 events in 2 counties and zones
Numerous showers and thunderstorms developed over the area as a weak cold front interacted with several outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms developed over the area as a weak cold front interacted with several outflow boundaries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 7, 1:06 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 7, 1:06 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EDT SAT JUN 7 2014
.SYNOPSIS...
A WEAK FRONT WILL DROP SOUTH THROUGH THE FORECAST AREA TODAY...THEN
BECOME NEARLY STATIONARY OVER THE REGION TONIGHT. THE FRONT WILL
GRADUALLY DISSIPATE BY SUNDAY. ANOTHER WEAK COLD FRONT WILL SLOWLY
APPROACH FROM THE NORTHWEST TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
EARLY THIS AFTERNOON...ONGOING RADAR TRENDS NECESSITATED A
COMPLETE REWORK OF THE POPS FOR THE AFTERNOON. SHOWERS AND
THUNDERSTORMS ARE DEVELOPING QUICKLY ON THE NORTH SIDE OF THE
DIFFUSE FRONT THAT NOW SEEMS TO BISECT THE FORECAST AREA. OVERALL
THE RECENT RUNS OF THE RAP SEEM TO HAVE THE BEST HANDLE ON THE
CURRENT SITUATION AND HOPEFULLY ITS FUTURE EVOLUTION. I HAVE
INCREASED POPS INTO THE HIGH CHANCE RANGE ACROSS THE TRI-COUNTY
AND COLLETON COUNTY FOR THE NEXT COUPLE OF HOURS. THE THINKING
FROM HERE FORWARD IS THAT THE AXIS OF SHOWERS AND STORMS WILL
SHIFT TO THE SOUTHWEST WITH THE FRONT ACROSS SOUTHEAST GEORGIA.
CLOUD COVER SEEMS TO HAVE LIMITED DESTABILIZATION ACROSS SOUTHEAST
GEORGIA THIS MORNING...BUT WITH SKIES CLEARING THERE ACTIVITY IS
EXPECTED TO INCREASE IN THE MID/LATE AFTERNOON HOURS. THE OVERALL
SEVERE THREAT STILL REMAINS LOW THANKS TO LESSER INSTABILITY THAN
PREVIOUS DAYS AND RATHER PEDESTRIAN LOOKING MID LEVELS. CAN/T RULE
OUT AN ISOLATED STRONG TO SEVERE STORM BUT WE DO NOT ANTICIPATE
ANYTHING MORE WIDESPREAD.
TONIGHT...IT LOOKS LIKE SOME DRIER MID LEVELS COME IN AND WE
TRIMMED POPS SIGNIFICANTLY AFTER MID EVENING FROM NW TO SE.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
SUNDAY...THE PATTERN WILL REMAIN UNSETTLED INTO EARLY NEXT WEEK AS A
STALLED BOUNDARY SLOWLY DISSIPATES AT THE SFC WHILE A SERIES OF H5
SHORTWAVES ROUND THE NORTHERN PERIPHERY OF WEAK MID LVL RIDGING
EXTENDING FROM THE GULF OF MEXICO. FORCING FROM THESE FEATURES
SHOULD BE MORE THAN ENOUGH TO PRODUCE PERIODS OF SHOWERS AND
THUNDERSTORMS AS SFC TEMPS PEAK IN THE UPPER 80S TO NEAR 90 DEGREES.
WEAK WIND SHEAR...MARGINAL MID LVL LAPSE RATES AND PWATS BETWEEN
1.75 TO 2 INCHES SUGGEST PULSE TYPE CONVECTION CAPABLE OF PRODUCING
GUSTY WINDS AND HEAVY RAINFALL. ALTHOUGH THE THREAT OF WIDESPREAD
SEVERE WEATHER IS LOW...CAN NOT RULE OUT A FEW STRONGER OR SEVERE
THUNDERSTORMS LATE AFTERNOON THROUGH THE EVENING. OVERNIGHT LOWS
SHOULD REMAIN MILD...NEAR 70 DEGREES.
MONDAY...PRECIP COVERAGE AND INTENSITY APPEAR SLIGHTLY LESS THAN THE
PREVIOUS DAY AS THE BULK OF H5 SHORTWAVE ACTIVITY REMAINS NORTH AND
OFFSHORE IN RESPONSE TO MID LVL RIDGING EXTENDING SLIGHTLY MORE OVER
THE AREA AHEAD OF A LOW PRESSURE TROUGH SLOWLY ADVANCING EAST OVER
THE CENTRAL UNITED STATES. HOWEVER...MODELS STILL SUPPORT SBCAPES
NEAR 2000 J/KG OVER INLAND AREAS WHILE PWATS REMAIN NEAR 1.75 INCHES
DURING PEAK HEATING. A SLIGHT CHANCE TO LOW END CHANCE OF SHOWERS
AND THUNDERSTORMS WILL THUS REMAIN THE FORECAST MONDAY AFTERNOON AND
EVENING...WITH ACTIVITY POSSIBLY FOCUSED ALONG AN INLAND MOVING
SEABREEZE. CONVECTION SHOULD REMAIN PULSE TYPE IN NATURE GIVEN WEAK
SHEAR. OVERALL HIGH TEMPS ARE EXPECTED TO PEAK IN THE UPPER 80S TO
AROUND 90 AWAY FROM THE COAST. OVERNIGHT LOWS SHOULD BE NEAR 70
DEGREES.
TUESDAY...CONVECTIVE ACTIVITY COULD BE MORE ACTIVE AS WE HEAD INTO
MIDWEEK. MID LVL RIDGING SHOULD BEGIN TO SLIDE OFFSHORE BY LATE
TUESDAY MORNING WITH THE APPROACH OF A LOW PRESSURE TROUGH TO OUR
WEST. A FEW MODELS INSIST THAT THE SOUTHERN EXTENT OF A WEAK COLD
FRONT WILL STALL OVER THE AREA WHILE A SFC LOW SHIFTS OVER THE
NORTHEASTERN UNITED STATES TUESDAY AFTERNOON. SHOULD THIS OCCUR...A
VERY UNSTABLE AIRMASS CHARACTERIZED BY SBCAPES NEAR 3000
J/KG...LIFTED INDEX VALUES BETWEEN -10C TO -13C...MID LVL LAPSE
RATES NEAR -7C/KM AND PWATS BETWEEN 1.5 TO 1.75 INCHES...SUGGEST THE
POSSIBILITY OF STRONGER PULSE TYPE THUNDERSTORMS...SOME
SEVERE...WITH ENHANCED CONVERGENCE ALONG THE FRONT AND INLAND MOVING
SEABREEZE. WEAK SHEAR SHOULD LIMIT THE DURATION OF ACTIVITY TO A FEW
HOURS AFTER SUNSET. IF TRENDS PERSIST...CHANCES OF SEVERE WEATHER
WILL INCREASE AS WE APPROACH TUESDAY EVENING. OVERALL HIGH TEMPS
SHOULD RANGE IN THE UPPER 80S TO LOWER 90S AHEAD OF THE FRONT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A GENERAL SUMMERTIME PATTERN IS EXPECTED THROUGH MIDWEEK AS ONSHORE
FLOW PERSISTS AHEAD OF A TROUGH OF LOW PRESSURE SLOWLY SHIFTING OVER
THE MIDWEST AND OHIO VALLEY. SUFFICIENT LOW LVL MOISTURE WILL BE IN
PLACE FOR AT LEAST A SLIGHT CHANCE TO CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE SOUTHEAST WHILE TEMPS PEAK IN THE UPPER 80S TO
AROUND 90 WEDNESDAY AND THURSDAY AFTERNOON. MUCH UNCERTAINTY REMAINS
AS WE HEAD INTO THE WEEKEND...BUT THE GENERAL CONSENSUS IS THAT
ENERGY ASSOCIATED WITH THE LOW TO OUR NORTHWEST WILL EVENTUALLY
SHIFT OVER THE MID ATLANTIC AND SOUTHEAST STATES DURING THE
WEEKEND...THUS PROVIDING ADDITIONAL SHOWER AND THUNDERSTORM CHANCES
THROUGH LATE WEEK. OVERALL HIGH TEMPS SHOULD REMAIN IN THE UPPER 80S
TO AROUND 90 THROUGH THE WEEKEND...WITH OVERNIGHT LOWS NEAR 70 AWAY
FROM THE COAST.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE BIGGEST NEAR TERM CONCERN FOR THE TERMINALS IS THE POTENTIAL
FOR DIRECT IMPACTS FROM THUNDERSTORMS. KCHS ALREADY HAS
THUNDERSTORMS IN THE VICINITY AND THE TAF HAS BEEN INITIALIZED
WITH VCTS. I HAVE ALSO ADDED A TEMPO FOR MVFR TS CONDITIONS
BETWEEN 18Z-20Z. THEREAFTER...THE THINKING IS THAT THE ACTIVITY
WILL SHIFT SOUTHWESTWARD TOWARDS KSAV. AS SUCH...I HAVE A SIMILAR
TEMPO AT KSAV BETWEEN 20Z-23Z. OVERNIGHT...ACTIVITY SHOULD DIMINISH
AND BOTH SITES ARE VFR THROUGH INTO EARLY SUNDAY AFTERNOON.
EXTENDED AVIATION OUTLOOK...CHANCES FOR BRIEF FLIGHT RESTRICTIONS
EACH AFTERNOON DUE TO SHOWERS/THUNDERSTORMS. OTHERWISE...VFR
CONDITIONS ARE EXPECTED.
&&
.MARINE...
THROUGH TONIGHT...A WEAK FRONT WILL SLOWLY DESCEND INTO WATERS.
THE CONDITIONS OVER THE MARINE AREA ARE EXPECTED TO REMAIN FAIRLY
QUIET THROUGH TONIGHT ALTHOUGH DIRECTIONS WILL BE SHIFTING ONSHORE
AS THE FRONT SAGS THROUGH THE WATERS. THE MOST NOTABLE ONSHORE
SURGE COULD COME LATE TONIGHT ALONG AND OFF OF CHARLESTON COUNTY
AND WE ARE ONLY TALKING 10-15 KT...PERHAPS 15 KT TOPS BY 12Z
SUNDAY. SEAS 1-3 FT...HIGHEST OFFSHORE.
SUNDAY THROUGH THURSDAY...WINDS AND SEAS WILL REMAIN WELL BELOW
SMALL CRAFT ADVISORY THRESHOLDS AS A STALLED BOUNDARY DISSIPATES
OVER OR NEAR THE WATERS SUNDAY. A WEAK COLD FRONT SHOULD THEN
APPROACH THE WATERS TUESDAY NIGHT...BEFORE WEAK HIGH PRESSURE
SETTLES OVER THE WATERS WITH LIGHT ONSHORE WINDS EXPECTED INTO
MIDWEEK. IN GENERAL...WINDS WILL REMAIN AT OR BELOW 10-15 KT WHILE
SEAS ARE NO HIGHER THAN 3 FT...HIGHEST BEYOND 20 NM FROM THE COAST.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
NEAR TERM...BSH
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...BSH
MARINE...DPB
Hazardous weather outlook, Jun 7, 9:51 AM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1051 AM EDT SAT JUN 7 2014
GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-081500-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
1051 AM EDT SAT JUN 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM LATE MORNING INTO
LATE DAY ACROSS THE REGION WITH THE GREATEST COVERAGE ACROSS
SOUTHEAST GEORGIA BY LATE AFTERNOON. SOME AREAS COULD SEE
TORRENTIAL DOWNPOURS WITH A POTENTIAL FOR LOCALIZED FLOODING
OR PONDING IN STRONGER STORMS. STORMS SHOULD DIMINISH DURING
THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-SCZ043>045-049-050-052-081500-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
1051 AM EDT SAT JUN 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 7, 10:29 AM EST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 AM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG BROOKLET 32.38N 81.66W
06/06/2014 BULLOCH GA TRAINED SPOTTER
2 TREES DOWNED.
&&
EVENT NUMBER CHS1400662
RJBLocal storm report, Jun 7, 10:55 AM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1155 AM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 NNW ALLENHURST 31.81N 81.62W
06/06/2014 E1.00 INCH LIBERTY GA TRAINED SPOTTER
A TRAINED SPOTTER REPORTS NICKEL TO QUARTER SIZED HAIL.
&&
EVENT NUMBER CHS1400663
BSHSpecial weather statement, Jun 7, 1:10 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
210 PM EDT SAT JUN 7 2014
SCZ043-049-071845-
COASTAL COLLETON-INLAND COLLETON-
210 PM EDT SAT JUN 7 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 245 PM EDT...
AT 205 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR GREEN POND...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RITTER...WHITE HALL...GREEN POND...ASHEPOO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3271 8049 3265 8066 3282 8075 3287 8056
TIME...MOT...LOC 1810Z 340DEG 8KT 3274 8062
Special weather statement, Jun 7, 1:27 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT SAT JUN 7 2014
SCZ043-044-071900-
DORCHESTER-INLAND COLLETON-
227 PM EDT SAT JUN 7 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 300 PM EDT...
AT 225 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF GIVHANS FERRY STATE PARK TO GIVHANS FERRY STATE PARK...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GIVHANS FERRY STATE PARK...GIVHANS...NORMAN LANDING...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3314 8052 3309 8032 3298 8028 3298 8050
TIME...MOT...LOC 1827Z 333DEG 10KT 3309 8046 3305 8036
Local storm report, Jun 7, 1:37 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HEAVY RAIN 2 NNE ARCHDALE 32.93N 80.08W
06/07/2014 M1.00 INCH DORCHESTER SC COCORAHS
1 INCH OF RAIN MEASURED IN 22 MIN.
&&
EVENT NUMBER CHS1400664Flash Flood, Dorchester
- When
- June 7, 2:29 PM EST to 3:29 PM EST
- Where
- Dorchester County, 3.74 mi ESE of Slandsville to 3.88 mi ESE of Slandsville
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.960, -80.170
Law enforcement reported 3 feet of water in front of a business on Old Trolley Road and that the road was closed due to flooding between Travelers Boulevard and Springview Lane. A disabled vehicle was in the road with people stuck in the waters. The cost was generally estimated to be 0.50K.
Flash Flood, Charleston
- When
- June 7, 2:31 PM EST to 3:31 PM EST
- Where
- Charleston County, 0.57 mi ESE of Ladson to 0.88 mi ENE of Ladson
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Social Media
- Coordinates
- 32.975, -80.092
The public reported 1 car flooded and a parking lot impassable at the Ashton Woods Apartments. The cost was generally estimated at 0.50K.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, June 7 to 8, 2014$124 million · 2.75 in hail · 24 events
- Flood in Missouri, June 7, 20141 death · 1 event
- Tornadoes and Flash Flooding in Tennessee, June 7, 2014$250,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in New Mexico, June 7, 2014$305,000 · EF0 · 42 events
- Tornado and Damaging Winds in Kentucky, June 7, 2014$390,000 · EF1 · 5 events
- Flash Flooding and Heavy Rain in Iowa, June 7, 2014$300,000 · 13 events
- Flooding and Hail in Oklahoma, June 7 to 8, 2014$150,000 · 2 in hail · 24 events
- Tornado and Damaging Wind in Missouri, June 7, 2014$60,000 · EF1 · 4 events
- Damaging Winds in Alabama, June 7, 2014$87,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Florida, June 7, 2014$120,000 · 1 in hail · 4 events
- Flash Flood and Flood in Kansas, June 7, 2014$121,000 · 2 events
- Hail and Damaging Wind in Texas, June 7, 2014$29,000 · 2.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531188, 531189.